Alert archive / Florida / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 10, NWS Tampa Bay, FL

April 7, 2018Citrus County, Levy County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Apr 7, 2018, 4:01 PM EDT for Citrus County, Levy County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2018, 4:01 PM EDT (20:01 UTC)
Expired
Apr 7, 2018, 4:45 PM EDT
In force
44 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Citrus County, FL, Levy County, FL

The radar

The Tampa radar (KTBW), 153 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2018-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2018-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:01 PM EDT, 1 hour earlier.

Area forecast discussion, Apr 7, 3:01 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
301 PM EDT Sat Apr 7 2018

.SHORT TERM (Remainder of today-Sunday)...
Aloft - A long wave trough from Quebec to the eastern Gulf
of Mexico pivots out over the Atlantic by Sun afternoon...with a
short wave trough on the southeast U.S. coast slipping offshore
Sun morning. Upstream...northwesterly flow continues above the
central and western states with a couple of embedded short wave
troughs. Surface - High pressure sprawling outward from the
central plains tracks eastward...reaching the Great Lakes-Ohio
Valley regions by late Sun. this propels a cold front over the
southeastern states this afternoon in northern FL evening then
central or south central FL during Sun. A ridge of Atlantic high
pressure south of the Florida Keys tonight drops down over Cuba
Sun.

Front approaches with a wide swath of deep moisture...model PWAT
values run 1.5 to 1.8 inches...pushing into the Nature Coast this
afternoon...the central and south-central counties for the evening...
then resides there through Sun...eroding somewhat. While there are
currently isolated showers inland expect the greatest coverage later
this afternoon and evening...with showers and scattered
thunderstorms.  Some of these storms could reach strong to severe
criteria with the greatest threat damaging winds although hail will
be possible. Currently the Nature Coast is under a slight risk of
severe thunderstorms with a marginal risk for most locations to the
south. Slightly drier air behind the front works in across the
north Sun with lower rain chances.

.MID TERM/LONG TERM (Sunday Night-Saturday)...
The period will start out with a weak boundary meandering over the
region and this combined with plenty of moisture and weak
disturbances moving through the upper level flow will continue the
chance of showers for Sunday night through Monday night. By
Tuesday a decent shortwave will begin to amplify the upper level
trough over the eastern U.S. and help to push a cool front south
through the forecast area by Wednesday morning. More scattered to
numerous showers and a few thunderstorms are anticipated ahead of
this front Tuesday and Tuesday night followed by some drier air
for the rest of the week as high pressure builds in and settles
across the region. Temperatures will start out above normal for
Sunday night and Monday, fall back to near or slightly below
normal on Tuesday and Wednesday, then moderate back to above
normal during Thursday through Saturday as low level winds veer
around to the east and southeast.

&&

.AVIATION...
07/18Z TAFs. Slowly increasing clouds with southwesterly and gusty
winds as cold front approaches this afternoon with a few SHRA ahead
of it for the northern TAFs. Front reaches the Tampa Bay region and
weakens around 08/01Z with TSRA for TPA/PIE/LAL/SRQ...SHRA to the
south. TSRA/SHRA continue TIL near midnight. BKN MVFR deck settles
in late night and early morning...lifting AFT 08/14-15Z.

&&

.MARINE...
Approaching cold front is providing south and southwest winds around
15 knots...occasionally 15 to 20 knots for Tampa Bay this afternoon.
As the front traverses south over the waters winds diminish some
and begin veering to northwest or north. The front lifts north Mon
as high pressure builds in until another front arrives midweek.

&&

.FIRE WEATHER...
No concerns.

&&

.Preliminary Point Temps/PoPs...
TPA  69  77  69  82 /  60  40  40  40
FMY  71  82  72  86 /  40  40  20  20
GIF  67  78  67  85 /  60  50  40  40
SRQ  69  76  71  82 /  50  50  30  30
BKV  65  76  64  83 /  50  50  40  40
SPG  69  79  70  82 /  60  30  40  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

SHORT TERM/AVIATION/MARINE/FIRE WEATHER...09/Rude
MID TERM/LONG TERM/DECISION SUPPORT...69/Close
Hazardous weather outlook, Apr 7, 5:20 AM EDT, 10 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
520 AM EDT Sat Apr 7 2018

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-072200-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
520 AM EDT Sat Apr 7 2018

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...THUNDERSTORM IMPACT...
A cold front will approach from the northwest today. Increasing
moisture and instability within the warm sector ahead of the front
will lead to increasing chances for showers and thunderstorms over
the region during the day, with some of the storms possibly
becoming severe with damaging winds and hail. In addition some
locally heavy rain and frequent lightning will accompany the
storms. At the present time the best chances for severe storms
will be during the afternoon and early evening hours. Chances for
showers will continue across the region tonight as the front
settles into the area, with the risk of severe storms coming to
an end. Remember if lightning is observed or thunder is heard move
indoors immediately.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

...THUNDERSTORM IMPACT...
A cold front will become stationary across the south central
Florida peninsula during Sunday and Sunday night. This front
along with ample moisture will keep chances for showers and storms
in the forecast through the period. On Monday the front will lift
back to the north as a warm front with additional showers and
thunderstorms likely. A strong cold front will move south through
the region during Tuesday and Tuesday night bringing with it more
showers and thunderstorms. Storms that develop will be capable of
producing locally heavy rains, strong gusty winds, frequent
lightning strikes, and some small hail. Slightly cooler and drier
air will overspread the region on Wednesday in the wake of the
front with pleasant dry weather expected during Thursday and Friday
as high pressure builds in over the region.

.SPOTTER INFORMATION STATEMENT...

Spotters should monitor the weather today and self activate if
needed.

McMichael

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:09 PM EDTSpecial Marine WarningTBW2 hr
Apr 7, 4:50 PM EDTSpecial Weather StatementTBWCitrus, Hernando25 min
Apr 7, 5:11 PM EDTSpecial Marine WarningTBW94 min
Apr 7, 5:23 PM EDTSpecial Weather StatementTBWCitrus, Hernando, Pasco, Sumter52 min
Apr 7, 5:50 PM EDTSpecial Weather StatementTBWHillsborough, Manatee, Pinellas55 min
Apr 7, 6:27 PM EDTSpecial Weather StatementTBWSumter33 min
Apr 7, 7:34 PM EDTSpecial Weather StatementTBWCharlotte, DeSoto, Hardee, Polk41 min

Nearby

Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.